Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 198, NWS Seattle, WA

September 9, 2021

NWS Seattle, WA issued this small craft advisory at Sep 9, 2021, 4:21 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2021, 4:21 PM PDT (23:21 UTC)
Expired
Sep 10, 2021, 12:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

814 
WHUS76 KSEW 092321
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
421 PM PDT Thu Sep 9 2021

PZZ131-100700-
/O.NEW.KSEW.SC.Y.0198.210909T2321Z-210910T0700Z/
Central U.S. Waters Strait Of Juan De Fuca-
421 PM PDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
678 
WHUS76 KSEW 100335
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
835 PM PDT Thu Sep 9 2021

PZZ131-100700-
/O.CON.KSEW.SC.Y.0198.000000T0000Z-210910T0700Z/
Central U.S. Waters Strait Of Juan De Fuca-
835 PM PDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 2:57 PM PDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 9, 2:57 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
257 PM PDT Thu Sep 9 2021

.SYNOPSIS...A trough will move through Friday for increased
onshore flow and clouds. Troughing and cooler temperatures
expected into next week, with times of showers possible this
weekend, mainly in northern areas. A transition to a more wetter
pattern is expected later next week.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...Clouds and sunshine with
dry weather across Western Washington today with an upper trough
offshore. The trough will move through the area into Friday for
increasing onshore flow and mostly cloudy weather. Some moisture
will move northward on Friday, though most of the activity is
expected east of the Cascades, some rain will be possible in the
Cascades Friday, though light amounts. The trough may bring some
convergence activity across northern areas Friday night for light
precipitation. Highs on Friday will be in the 60s to low 70s
across the area.

A weak system will slide across the area Saturday, increasing
onshore flow, and possible light rain for northern areas and along
the coast. Troughing for most of the weekend for clouds and some
sunshine, and cooler weather, with highs in the 60s to low 70s
into early next week across the area.

.LONG TERM /MONDAY THROUGH THURSDAY/...The trough will slide to
the east on Monday with some weak ridging, and temperatures
slightly warmer into the low 70s. Some uncertainty in guidance but
additional troughing may setup over the area for rain chances
Tuesday-Wednesday. Onshore flow with increasing clouds midweek and
temperatures into the mid 60s to low 70s. Drier weather possible
on Thursday with troughing potentially late week. JD

&&

.AVIATION...A weak weather system will move over Western
Washington tonight and Friday morning with clouds increasing. Areas
of MVFR cigs should be in place through Friday morning--lifting into
the afternoon. The mountains will be mostly obscured on Friday.
Southwest flow aloft. The air will moisten up overnight but remain
stable. 19

KSEA...Clouds will increase tonight and Friday morning as a weak
weather system moves over Western Washington.

&&

.MARINE...Light onshore flow will increase into Friday as a weak
weather system moves over Western Washington. Another weak front
will reach the area Saturday afternoon and evening. Seas over the
coastal waters should build up to around 8 feet over the weekend so
at some point the Grays Harbor Bar will probably need an advisory
but these first weather systems of early fall are pretty weak. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.